MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use warnings: · never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.· the curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have impacted on the event as reported.Should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: ecn event description: small safari wire was correctly positioned in the left ventricle, when pushing the accurate neo 2 delivery system over the wire everything was going well until we came up with the delivery system at the level of the ascending aorta.Suddenly, the patient complained about more pain and we noticed that there was more wire in the ventricle than desired.We've withdrawn the delivery system and also the wire a little bit.We waited a while for the patient to recover.With a lot of traction on the wire, it was very difficult for us to get the delivery system on site.Commissure alignment was possible (when you run the system, then the wire also rotated).The valve was deployed and is nicely placed.However, it was not possible to withdraw the safari wire from the delivery system and we had to remove everything together.The curl of the safari wire got stuck on the stabilisation arch, we struggled to remove it.Fortunately, no dislocation of the valve.What troubleshooting steps, if any, resolved the issue?: staying calm and staying calm and see what was possible step by step.Discussion was made to insert the post dilation balloon via contralateral side to stabilize the valve when we pulled the safari wire (to avoid dislocation) patient present at time of event?: yes patient complications: no patient complications was issue present upon opening package?: no question: any resistance encountered during advancement through anatomy? answer: no question: how far into the patient anatomy was the device able to be advanced? answer: correct position into the ventricle question: how was the procedure completed - were any devices exchanged (if yes, please specify)? answer: with a lot of patience question: where in the patient anatomy was the difficulty encountered? answer: ascending aorta question: was there a device interaction with another device? if yes, please explain and provide other product details: answer: yes with the accurate neo 2 delivery system.Question: was any device damage noted? if yes, please specify where.Answer: not noticed question: describe anatomy (bicuspid, tricuspid, gothic arch, acute bend, horizonal aorta, degree of curvature etc)? answer: tricuspid aortic valve.Question: what was the degree of tortuosity at the aortic arch? answer: normal tortuosity question: what was the degree and shape of the calcium at the annulus? answer: not available question: what was the degree of the calcium at the femoral (mild, moderate, severe)? answer: not available question: what was the degree of stenosis at the femoral (mild, moderate, severe)? answer: not available question: what was the degree of tortuosity at the femoral (mild, moderate, severe)? answer: not available question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: not available question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: 14f isleeve introducer sheath, safari2 small, 20mm pre-dil balloon, accurate neo2 tf ds, accurate neo2 valve small, 20mm post-dil balloon question: was bav performed over the wire prior to valve implantation? answer: yes and the rep specified that there was no resistance or issues during advancement or withdrawal of the bav balloon catheter.Question: is this a new or experienced user (please specify)? answer: experienced question: did the end user confirm the position of the safari2 guidewire to assure the safari2 guidewire placement and stability? answer: yes question: the event description states, "when pushing the accurate neo 2 delivery system over the wire".Was the wire position maintained while tracking or advancing the accurate neo 2 delivery system over the wire? answer: no, the wire position was not maintained while tracking the accurate neo2 ds over the wire as this was when the wire was observed to have moved further into the lv.Question: was there any resistance noted between the devices at the time it's reported, "we've withdrawn the delivery system and also the wire a little bit.We waited a while for the patient to recover." answer: no.
 
Event or Problem Description
Media review summary received from the distributor 30oct2024: a review of the provided media was conducted.There are 28 series of angiographic media.Media shows two pigtail catheters in place.Contrast shows the 3-cusp view.Pre-dilation is shown and appears effective, no waist visible on the expanded balloon.Media shows the delivery system (ds) being advanced and extra guidewire in the left ventricle.The ds and guidewire are pulled back and then the ds is advanced again without extra guidewire appearing in the left ventricle.Initial positioning is shown and contrast shows the valve's position prior to beginning deployment.Step 1a (upper crowns released) is not shown.Contrast shows valve position post step 1a.Step 1b is shown and contrast shows valve position post step 1b.Media shows the valve being fully deployed.Media shows the beginning of delivery system is withdrawal and the guidewire is withdrawn as well.The guidewire is shown interacting with the stabilization arch.Media shows the ds and guidewire pulled free of the valve.Contrast shows valve position.Media shows a guidewire crossing fully deployed valve.Post-dilation is shown and appears effective, no waist visible on the fully expanded balloon.Contrast shows little to no leak through the valve.
 
Additional Manufacturer Narrative
Device evaluation: the images provided by the distrubutor show the wire entrapped within the acurate device and extensive offset and misaligned coil damage in the formed curved region of the safari2 guidewire where the wire is protruding from the distal end of the delivery system tip.Additionally, kink damage where the wire is protruding from the guidewire port of the delivery system handle.The distributor reported that they cut the device, so they could remove it from the acurate device without damaging the distal end past what was already damaged.As received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 1pk; returned coiled and loose without the dispenser assembly in 2 separate sections and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen as received presented shear/cut damage at 142cm from the distal tip.The specimen also presented extensive offset and misaligned coil damage in the formed curve region and bend damage at 10.5cm from the distal aspect of the formed curve along with multiple offsets/misaligned coil damage throughout the length of the specimen.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use warnings: · never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.· the curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): ensure a catheter is properly placed in the ventricle or other intended treatment area.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.Maintain wire position while tracking or advancing a catheter or device over the wire.To remove the guidewire from the treatment area: a catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.The safari2tm guidewire is pulled back completely into the catheter.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.Section b5 includes the additional information received.Section h6 type of investigation (b), investigation findings (c), and investigation conclusions (d) codes were updated to reflect the analysis of the actual specimen.No other codes were updated at this time.Should additional information be received, a follow up medwatch report will be submitted.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key20438535
Report Number2126666-2024-00069
Device Sequence Number12843033
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public(01)08714729887652(17)270325(10)8786743
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407S0
Device Catalogue NumberH74939407S0
Device Lot Number8786743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale